Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 262, NWS Shreveport, LA

June 19, 2004Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 19, 2004, 5:13 PM CDT for Bossier Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2004, 5:13 PM CDT (22:13 UTC)
Expired
Jun 19, 2004, 6:15 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 31 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1539 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WUUS54 KSHV 192213
SVRSHV
LAC015-192315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT SAT JUN 19 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA

* UNTIL 615 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER 
BARKSDALE AIRFORCE BASE...IN SOUTHERN BOSSIER CITY. THIS STORM WAS  
NEARLY STATIONARY. 

TRUCKS AND OTHER HIGH PROFILE VEHICLES ARE SUSCEPTIBLE TO STRONG
WIND...AND MAY BE BLOWN OFF OF THE ROAD.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
UNTIL 615 PM CDT.

LAT...LON 3246 9348 3274 9353 3274 9361 3240 9358

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 19, 2:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SAT JUN 19 2004

.DISCUSSION...
MODELS IN ROUGH AGREEMENT ON THE SHORT TERM. COOL FRONT MOVING INTO
SE CORNER OF OK IS LACKING IN UPPER LEVEL STEERING TO PUSH VERY FAR
INTO THE REGION. THE MCS ASSOCIATED WITH IT THIS MORNING HAS
SCATTERED OUT...ALTHOUGH EXISTING STORMS ARE ON THE STRONG SIDE.
OUTFLOW BOUNDARIES PUSHING INTO CWA RESULTED IN ISOLATED STORMS PAST
COUPLE OF HOURS. THIS ACTIVITY SHOULD INCREASE TOWARDS EVENING WITH
MORE BOUNDARY INTERACTION EXPECTED...AND SOME UPPER SPEED
DIVERGENCE EVIDENT. STILL APPEARS DIURNALLY DRIVEN AND WILL REDUCE
TO SLIGHT CHANCE AFTER MIDNIGHT. MOISTURE DEEPER TODAY ON SOUNDING
THAN WAS YESTERDAY...AND EXPECT IT TO BE EVEN DEEPER TOMORROW.
THUS...40 TO 50 PERCENT AREWIDE EXPECTED...MOST LIKELY EARLIER IN
THE DAY AS STRONG VORT MAX BEGINS MOVING EAST THRU THE AREA.
SUNDAY NIGHT AND MONDAY SHOULD BE FAIRLY QUIET AS FRONTAL
REMNANTS MOVE NORTH OF AREA. THINGS GET INTERSTING AGAIN ON TUESDAY
AS SHORT WAVE IN CENTRAL TX MOVES EAST...AND THE OLD FRONT BEGINS
TO SAG SOUTHWARD ONCE AGAIN. TOUGH TO TELL WHICH FEATURE WILL BE
THE BIGGER PLAYER...BUT FEELING IS THAT WEDNESDAY AND THURSDAY COULD
BE RATHER WET. COULD BE NOCTURNAL IN NATURE AS LARGE VORTEX NORTH
OF THE GREAT LAKES WILL INDUCE A NW FLOW REGIME OVER KS/OK...AND
MODELS INDICATING HIGH DAYTIME INSTABILITY OVER SOUTHERN PLAINS.
THINGS LOOKING RIPE FOR DAYTIME MCS THOSE REGIONS TO MOVE
THIS WAY AT NIGHT...EVEN THOUGH ITS GETTING RATHER LATE IN THE SEASON
FOR THIS SORT OF MISBEHAVIOR.
UPPER LEVEL SHEAR ZONE SINKING SLOWLY THROUGH THE AREA END OF THE
WEEK SHOULD BE FOLLOWED BY SLIGHTLY DRIER AIR...WHICH COULD BE A
DESERVED BREAK FROM RAIN AND HUMIDITY BY NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  90  74  93 /  40  50  30  20
MLU  74  90  73  91 /  30  40  30  20
TXK  74  89  73  93 /  40  40  20  30
TYR  74  91  74  93 /  40  50  30  20
LFK  75  91  72  93 /  30  50  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jun 19, 12:00 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 19 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY DURING THE
AFTERNOON...ESPECIALLY NORTH OF INTERSTATE 20....AS A FRONTAL
BOUNDARY APPROACHES THE AREA FROM THE NORTH. THE MAIN THREAT WITH THE
STORM IS THAT OF HEAVY RAINFALL. HOWEVER...ISOLATED STRONGER STORMS
THAT DEVELOP COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY WITH THE
LINGERING SURFACE FRONTAL BOUNDARY BEFORE IT MOVES BACK NORTHWARD.
MORE ACTIVITY WILL BE POSSIBLE ON INTO THE WORK WEEK AS WELL IN
CONJUNCTION WITH AN UPPER LEVEL LOW WHICH WILL DEVELOP OVER THE
AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:12 PM CDTSevere Thunderstorm WarningSHVJackson63 min
Jun 19, 4:44 PM CDTSevere Thunderstorm WarningSHVRed River61 min
Jun 19, 5:01 PM CDTSevere Thunderstorm WarningSHVClaiborne59 min
Jun 19, 5:26 PM CDTSevere Thunderstorm WarningSHVWinn64 min
Jun 19, 5:44 PM CDTSevere Thunderstorm WarningSHVCaddo61 min
Jun 19, 6:10 PM CDTSevere Thunderstorm WarningSHVLincoln65 min
Jun 19, 6:56 PM CDTSevere Thunderstorm WarningSHVDe Soto64 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.